# SDR 2003UALA00475

- Difficulty date: June 5, 2003
- Submitted: July 15, 2003
- Operation: Air carrier
- Aircraft: N211UA
- Make and model: Boeing 777222
- Aircraft serial: 30217
- Aircraft time: 9,673 hours, 2,485 cycles
- Engine: Pwa PW4077
- System (JASC): 4920 · APU Core Engine
- Part: Bearing
- Part number: 38269612
- Condition: Misrepaired
- Location: Apu
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, W
- Precautionary procedure: H

## Discrepancy

OIL ODOR IN FLIGHT DECK AREA.  SMOKE AND ODOR IN MAIN CABIN WITH LOWER RECIRCULATING FAN OFF.  *SUPPLEMENTAL DATA UPDATE*  MAINTENANCE CONFIRMED THE SMELL WAS COMING FROM APU.  APU WAS REPLACED AND THE SHOP DISASSEMBLED THE LOAD COMPRESSOR MODULE TO FIND THE ROOT CAUSE OF THE PROBLEM.  THE SHOP FOUND IMPROPER REPAIR OF THE LOAD COMPRESSOR REAR BEARING CARRIER.  THE BUFFERED AIR PASSAGE WAS BLOCKED TO THE REAR LOAD COMPRESSOR KNIFE EDGES BY FLAME SPRAY.
